MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK 3SUT W/OC; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK 3SUT W/OC; SCREW, FIXATION, BONE
Catalog Number 222307
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during an unspecified surgical procedure on (b)(6) 2023 the 5.5 healix advance peek 3 suture anchor w/ orthocord device failed.The surgeon had to remove the anchor from placement when the sutures pulled out as he was tying his knots slight surgical delay for troubleshooting with no patient consequences reported.Device was discarded.Another like device was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.Udi: (b)(4).As of this date, the device has not been returned for evaluation.Therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, the anchor was not in the shaft.A manufacturing record evaluation was performed, for the finished device lot number.And no non conformances were identified.According with the visual inspection of the photo, this complaint can be confirmed.The photo does not contain enough evidence to determine, why the customer experienced the failure.The possible root cause could be related to procedural variables, such handling of the device or product interaction, during procedure.However, it cannot be conclusively affirmed.As per, the instructions for use, insert the distal tip of the peek or br anchor into the bone hole, while maintaining the same axial alignment.Open the slide cover on the inserter handle and remove suture card.Remove inserter from anchor by pulling straight back on handle.Apply tension (normal force) on suture lengths, excessive force may overload the anchor or suture.Use the suture provided for soft tissue fixation.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
5.5 HEALIX ADVANCE PEEK 3SUT W/OC
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18138604
Report Number1221934-2023-04139
Device Sequence Number12774009
Product Code HWC
UDI-Device Identifier10886705021420
UDI-Public10886705021420
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number222307
Device Lot Number135L387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown